MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-XTW
Medical Device Problem Codes Premature Activation (1484); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 09/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received.However, investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4-5 on a patient with a small atrium.A steerable guide catheter (sgc) was prepared per the instructions for use (ifu) and successfully crossed the septum.A mitraclip xtw clip delivery system (cds) was prepared and inserted.However, when the clip was inserted into the left atrium (la), it was unable to open.Troubleshooting was performed, but the clip was still unable to open.Therefore, a decision was made to remove and replace the clip.However, as the cds was retracted into the sgc, it appeared unstable; it appeared that it was not well attached to the mandrel, and every movement made, the clip would turn off the mandrel until the clip was perpendicular to the sgc.A snare was then inserted to retrieve the clip.However, the clip was unable to be retrieved, and remained inside the patient, attached to the septum.There was no clinically significant delay in the procedure.The patient was reported to be stable.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50919991
Report Number2135147-2026-06578
Device Sequence Number12104866
Product Code NKM
UDI-Device Identifier05415067050779
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0801-XTW
Device Catalogue NumberCDS0801-XTW
Device Lot Number60423A3005
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown